Archive for Mathematical Logic

, Volume 45, Issue 8, pp 983–1009

Pseudo completions and completions in stages of o-minimal structures

Article

DOI: 10.1007/s00153-006-0022-2

Cite this article as:
Tressl, M. Arch. Math. Logic (2006) 45: 983. doi:10.1007/s00153-006-0022-2

Abstract

For an o-minimal expansion R of a real closed field and a set \(\fancyscript{V}\) of Th(R)-convex valuation rings, we construct a “pseudo completion” with respect to \(\fancyscript{V}\). This is an elementary extension S of R generated by all completions of all the residue fields of the \(V \in \fancyscript{V}\), when these completions are embedded into a big elementary extension of R. It is shown that S does not depend on the various embeddings up to an R-isomorphism. For polynomially bounded R we can iterate the construction of the pseudo completion in order to get a “completion in stages” S of R with respect to \(\fancyscript{V} \). S is the “smallest” extension of R such that all residue fields of the unique extensions of all \(V \in \fancyscript{V}\) to S are complete.

Mathematics Subject Classification (2000)

Primary 03C64 Primary 12J10 Primary 12J15 Secondary 13B35 

Copyright information

© Springer-Verlag 2006

Authors and Affiliations

  1. 1.NWF-I MathematikUniversität RegensburgRegensburgGermany

Personalised recommendations